Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had three injections of remcade. Having pain in shoulders, feet and ankles. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
i have RA--have had three injections of remcade--after 3rd one my pain is worse, can't sleep my hands hurt my shoulder hurts and my feet and ankles are in constent pain-- is all this leading to something more than RA?
Posted Fri, 26 Jul 2013 in Cancer
Answered by Dr. Robert Galamaga 29 minutes later
Hello and thank you for sending your question.

This is an excellent question and I will work on providing you with some information and recommendations.

Remicade Is a fairly new but very active medication in the field of rheumatoid arthritis. It generally takes some time for this medication to achieve it's fully therapeutic potential. I suspect that your body is adjusting to the activity of the medication. It may take a few months for the medication to really get to a therapeutic level.

You may be experiencing mild side effects which I believe will slowly improve over time. I do not think anything new is going on other than your body adjusting to the activity of the medication.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.

Dr Galamaga
Above answer was peer-reviewed by
Follow-up: Had three injections of remcade. Having pain in shoulders, feet and ankles. Suggestions? 5 hours later
wednesday july 3, 2013
l'm seeing my RA doctor today to question her on what is going on with my body.
Again I have no sleep. Also there is a lot a stress in our family right now could that be some of the problem? MY daughter is getting a nasty divorce and it is affecting the children and everyone in the family because of this everything is a mess. I know I have my age against me but three or four months ago I did feel much better then I do now. YYYY@YYYY
Answered by Dr. Robert Galamaga 11 hours later
hello! It is certainly possible that stress is affecting your condition. The mind-body connection is very powerful and in many cases stress can cause debilitating symptoms. I hope the stress in your life will slowly improve which will likely have a positive impact in your health. If you are not sleeping well this will also cause a multitude of physical symptoms including fatigue.

Stay optimistic. You are on a good medication for RA and it usually works well. Focus on a good healthy diet as well as some mild exercise - even walking - as this will further support your recovery.


Dr Galamaga
Above answer was peer-reviewed by
Follow-up: Had three injections of remcade. Having pain in shoulders, feet and ankles. Suggestions? 43 minutes later
My DOCTOR started me on--methylprednisonlone tablets, USP Dosepak 4 MG

I hope by the end of this medicine which will be for 6 days it will help my pain. Also I am going to try PROLOTHERAPY BY DR FIELD. I will be doing swimming and some other things. I do watch my diet I have a nutra-blast and have a veggie fruite drink in the AM. my ankles and my right should is giving me trouble--my doctor will be taking a lot of X-rays I hope all this helps. RA and every thing in that group (lupus etc ) keeps one in constant pain no matter what meds they take. The problem is you have good days and bad days. Thank you for your answer. YYYY@YYYY

Answered by Dr. Robert Galamaga 10 hours later
Hello again.

You are absolutely correct regarding rheumatoid arthritis. This is a particular illness which can be very very challenging to deal with. At the same time I am very confident that the treatments that your doctors have designed will ultimately lead to a significantly improved quality of life for you.

I think the steroid treatment is a reasonable option right now. The swimming is an outstanding idea and I am very glad that you are paying close attention to a good diet.

Again I am extremely optimistic about the future prospects of you feeling better and better each and every day in the future.

Thank you again for sending your question. Please keep me posted regarding your progress.

Dr Galamaga
Above answer was peer-reviewed by
Follow-up: Had three injections of remcade. Having pain in shoulders, feet and ankles. Suggestions? 42 hours later
My doctor had me start METHYLPEDNISOLONE DOSEPAK 4mg fpr 6 days. is this a quick way to stop my pain? I did not know anything about this drug until I got online. I don't intend to stay on it because I am on the remcade program. Am I putting to much meds in my body and from what I get from online info it is a quickway to stop my pain and disconfort. Where do I go from here? I'm finding I have no support from my family because they don't understand how serious RA is. MY husband is helpful with doc appt. but he does not understand how serious it is and how it is changing my life. NO one conforts me or talks to me or gives me any support so I guess all this factors are against me. I am strong and will try to do it on own. So far this is this the second day and I hope by 6 days this will help me some. My next step is my fourth shot of REMCADE. Thank you for all your imput
Answered by Dr. Robert Galamaga 5 hours later
Hello again. The steroid medicine you are currently taking is a temporary treatment. It should certainly help your pain over several days. Most of the time steroid medicines are given only for a temporary basis. I am sure your doctor has a plan to slowly taper you off the medication. From there - continued treatment with Remicade should hopefully get you to a point where you can maintain your symptoms at a very tolerable level.

I understand you're having some difficulty obtaining support from family. I would encourage you to explore or discuss with your doctor to see if there are any support groups for patients who are dealing with rheumatoid arthritis. You might be surprised how many people are dealing with this illness.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor